Hail, Laramie
- When
- May 20, 4:07 PM MST to 4:12 PM MST
- Where
- Laramie County, 5 mi WNW of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.167, -104.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 20, 1:00 PM MST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT SAT MAY 20 2006 .SHORT TERM...TNGT THRU SUN NGT...SAT PIXS AND RADAR CONFIRM A WEAK S//WV TROF MOVING THRU THE REGION THIS AFTN. FTR SHOULD CONT SHFTG ESE OUT OF AREA BY 04Z OR SO. DEVELOPMENT OVER NW CO SUGGESTS THERE WILL BE SOME LINGERING SHWRS/TSTMS EVEN BEHIND THE UPPER FTR. NAM ALSO SUGGESTS THE TAIL END OF A WEAK UPPER FTR NOW OVER ERN ID WILL MOVE ENE AND BRUSH CNTRL WY LATER THIS EVENG...WITH THESE SHWRS AND SOME TSTMS SHFTG E OR ESE ACRS THE FAR NRN PART OF THE AREA TWDS MIDNGT OR SO. WATER VAPOR SAT PIXS ALSO SHLD A SLOT OF DECENT DRYING OVER ERN UT...WHICH SHLD TRANSLATE OVER THE REGION ON SUN. STILL THINK THERE WILL BE LESS ACTVTY ON SUN AFTN THAN TDA GIVEN DRIER AIR. HOWEVER...ENUF INSTBLTY WITH GOOD HEATING ON SUN FOR SCT TSTMS TO POP UP OVER FAR ERN WY IN THE AFTN...AND SHIFT INTO THE PNHNDL SUN EVNG. BOTH GFS/NAM SHOW THIS DVLPMNT IN THE PNHNDL SUN EVNG. W EDGE OF BTR MSTR WILL BE OVER WRN PART OF PNHNDL...SO A FEW OF THESE STORMS COULD TURN SEVERE...SLGT RISK LOOKS GOOD FOR NOW. TEMPS SHOULD WARM ABOUT 3-6 DEGS OVER TDA WITH LESS CLOUD COVER. .LONG TERM...UPPER RIDGE OVER THE ERN CWA MONDAY SHOULD TEND TO HINDER CONVECTION AGAIN BUT SOME CONVERGENCE ALONG SFC TROF AND AND A FAIR AMOUNT OF INSTABILITY SHOULD BE ENUF TO ALLOW WIDELY SCTD TSTRMS TO DEVELOP IN THE AFTERNOON BEFORE PUSHING EAST OVER THE PANHANDLE MONDAY EVENING. COULD BE SOME LINGERING SHOWERS OVERNIGHT MONDAY NIGHT AS UPPER SYSTEM MOVES ACROSS WY BUT DRIER AIRMASS WILL BE SPREADING ACROSS. LOOKS LIKE A BREEZY DAY TUESDAY AS UPPER SYSTEM EJECTS OVERTHE NRN PLAINS LEAVING CWA IN GOOD DOWNSLOPE FLOW. REMAINDER OF WEEK STILL LOOKING ESSENTIALLY DRY AND WARM WITH UPPER RIDGE REBUILDING OVER THE AREA. THIS SHIFTS EAST BY THE END OF THE WEEK BUT SHORTWAVE ENERGY SHOULD STAY NORTH INTO NEXT WEEKEND THUS EXPECT CONVECTION...IF ANY...TO BE VERY ISOLATED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JAD/RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 955 AM MDT SAT MAY 20 2006 WYZ059>070-211200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 955 AM MDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A FEW OF THE STORMS WILL BE STRONG ENOUGH TO PRODUCE BRIEF GUSTY WINDS TO 50 MPH AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY AND MONDAY. A FEW STORMS ON MONDAY COULD BECOME STRONG. A COLD FRONT IS EXPECTED TO MOVE THROUGH REGION TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-211200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 955 AM MDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A FEW OF THE STORMS WILL BE STRONG ENOUGH TO PRODUCE BRIEF GUSTY WINDS TO 50 MPH AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY AND MONDAY. ON BOTH DAYS A FEW OF THE STORMS COULD BECOME QUITE STRONG...ESPECIALLY OVER THE CENTRAL AND EASTERN PARTS OF THE PANHANDLE. A COLD FRONT IS EXPECTED TO MOVE THROUGH REGION TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cheyenne radar (KCYS), 8 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505830.